Response Feedback The patient should decrease the dosage when the number of

Response feedback the patient should decrease the

This preview shows page 2 - 4 out of 12 pages.

Response Feedback: The patient should decrease the dosage when the number of stools decreases and should not wait until the physician discontinues the therapy. The drug does not need to be taken with food or juice. Question 7 1 out of 1 points A patient who is postoperative day one following a metatarsal amputation is experiencing nausea and vomiting. Consequently, the nurse has administered an intravenous dose of metoclopramide. This drug will relieve the patient's nausea by Response Feedback: Metoclopramide's mechanism of action is unclear. However, it appears to sensitize tissues to the effect of acetylcholine. It has the cholinergic-like effect on the upper GI tract of stimulating motility but does not stimulate gastric, pancreatic, or gallbladder secretions. The drug does not affect gastric pH, inhibit proton pumps, or eradicate H. Pylori .
Image of page 2
Question 8 1 out of 1 points A 60-year-old man has scheduled a follow-up appointment with his primary care provider stating that the omeprazole (Prilosec) which he was recently prescribed is ineffective. The patient states, “I take it as soon as I feel heartburn coming on, but it doesn't seem to help at all.” How should the nurse best respond to this patient's statement? Response Feedback: Optimal efficacy requires that omeprazole is taken daily, not just when the patient is symptomatic. A lack of immediate symptomatic relief does not necessarily indicate that the drug is ineffective. Question 9 1 out of 1 points A clinic nurse is planning care for a 68-year-old man who has been on omeprazole (Prilosec) therapy for heartburn for some time. Regarding the patient's safety, which of the following would be a priority nursing action? Response Feedback: All of the options would be appropriate for this patient. However, with regard to the patient's safety and the fact that he is a 68-year-old man and has been on omeprazole therapy for some time, the nurse should be concerned about possible hip fractures. Therefore, the priority action by the nurse should be to coordinate bone density testing. Omeprazole decreases the dissolution and absorption of calcium, which may increase the risk of hip fracture. Men are more likely to have PPI-associated hip fractures than women. Question 10 1 out of 1 points A teenage boy has undergone a diagnostic workup following several months of persistent, bloody diarrhea that appears to lack an infectious etiology. The boy has also experienced intermittent abdominal pain and has lost almost 15 pounds this year. Which of the following medications is most likely to treat this boy's diagnosis? Response Feedback: This patient's history and presentation are strongly suggestive of ulcerative colitis, a disease for which mesalamine is an approved treatment.
Image of page 3
Image of page 4

You've reached the end of your free preview.

Want to read all 12 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture